MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Model Number CA 19-9 ELECSYS E2G
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined the potential for non-reproducible elevated results (i.E., "high flyers") when using this elecsys ca 19-9 reagent lot on the cobas e 801 analyzers.When performing multiple determinations from a single sample aliquot, this phenomenon is expressed as a non-reproducible elevated result when compared to the other results from the same sample aliquot.The increased frequency of non-reproducible elevated ca 19-9 results is not related to the cobas e 801 analyzers.Roche has provided a workaround for customers to repeat all results =37 u/ml.Instructions for implementing these workarounds were communicated to customers by customer notification.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys ca 19-9 immunoassay on a cobas 8000 e 801 module (serial number (b)(4).The sample initially resulted in a ca 19-9 value of 35.0 u/ml with a flag and repeated as 399 u/ml with a flag.The 399 u/ml value was reported outside of the laboratory to the doctor.The result was questioned and the sample was repeated twice on (b)(6) 2022, resulting in values of 37.3 u/ml with a flag and 36.5 u/ml with a flag.A corrected report was issued.An additional repeat value of 37.6 u/ml from (b)(6) 2022 was also provided, but it is unknown if this value was provided in error or if it represents an additional repeat value from the sample.

Brand Name
ELECSYS CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15537962
Report Number1823260-2022-03051
Device Sequence Number14951694
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberCA 19-9 ELECSYS E2G
Device Catalogue Number07027028190
Device Lot Number568976
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 84915
Patient Sequence Number1
Patient SexUnknown